Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Pregnant with constant Heartburn and vomiting, taking Zantac. Have constant burning in throat. Relief from symptoms?

I am 39.2 weeks pregnant and have had constant heartburn with vomiting from week 16. I have been given zantac for the last 8 weeks and have kept a sickness diary. On average I keep only 1 days food down a week. The burning in my throat is constant even when drinking water but I do persist on trying to drink a couple of pints even when I m physically sick. Gaviscon and milk are also regular staples but these are losing there effect. Is there anything else I can do to relieve theses symptoms? In addition I have had some period cramping for the past 3 weeks but nothing has come of it.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  35
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2013
thank you for your query.
The period like cramping is indicative of an imminent labour as you are near term
Some amount of heartburn and vomiting is common in pregnancy, particularly during the first trimester.
However, what you describe sounds pretty severe.
Continue taking the antacids.
have very small, but frequent meals.
Try surviving more on liquids.
Avoid an oily or spicy diet - stick to bland, semi solid foods.
Make sure you are not overmedicated, as medicines can lead to gastritis.
The symptoms should regress after delivery, hwoever if they dont, please consult a gastroenterologist and consider an endoscopy for diagnosis.
Take care.
Answered: Thu, 28 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor